Alert archive / Nevada / Wind Advisories in 2009
Wind Advisory 22, NWS Elko, NV
NWS Elko, NV issued this wind advisory at Oct 12, 2009, 3:14 PM PDT for 5 counties in Nevada. It took effect at Oct 13, 2009, 2:00 PM PDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Oct 12, 2009, 3:14 PM PDT (22:14 UTC)
- In effect from
- Oct 13, 2009, 2:00 PM PDT
- Expired
- Oct 13, 2009, 11:00 PM PDT
- In force
- 9 hr
- Issued by
- NWS Elko, NV
Counties Elko County, NV, Eureka County, NV, Humboldt County, NV, Lander County, NV, White Pine County, NV
The radar
The Elko radar (KLRX), 56 km from the middle of the area, began a volume at 22:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Reno, NV (KREV), launched 12:00Z, 10.2 hours before the alert went out and 183 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2278 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 31 m²/s²
- 0-3 km storm-relative helicity
- 160 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KLKN 122214 NPWLKN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 314 PM PDT MON OCT 12 2009 NVZ013-035-131015- /O.NEW.KLKN.WI.Y.0022.091013T2100Z-091014T0600Z/ /O.CON.KLKN.WI.Y.0021.000000T0000Z-091013T0300Z/ NORTHERN NYE COUNTY-WHITE PINE COUNTY- INCLUDING THE CITIES OF...TONOPAH...ELY...RUTH...MCGILL 314 PM PDT MON OCT 12 2009 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING... ...WIND ADVISORY IN EFFECT FROM 2 PM TO 11 PM PDT TUESDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING FOR NORTHERN NYE AND WHITE PINE COUNTIES. THE NATIONAL WEATHER SERVICE IN ELKO HAS ALSO ISSUED A WIND ADVISORY WHICH IS IN EFFECT FROM 2 PM TO 11 PM PDT TUESDAY FOR NORTHERN AND CENTRAL NEVADA. A MAJOR STORM IS CLOSING IN ON THE CALIFORNIA COAST THAT WILL PRODUCE STRONG GUSTY WINDS OVER THE GREAT BASIN...WITH TERRAIN ENHANCEMENT EXPECTED. THE STRONGEST WINDS IN EXCESS OF 45 MPH ARE ANTICIPATED LATE TUESDAY AFTERNOON AND INTO THE EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ NVZ030>032-034-036-037-131015- /O.NEW.KLKN.WI.Y.0022.091013T2100Z-091014T0600Z/ HUMBOLDT COUNTY-NORTHERN ELKO COUNTY- SOUTHWEST AND SOUTH CENTRAL ELKO COUNTY- RUBY MOUNTAINS/EAST HUMBOLDT RANGE- NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY- SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY- INCLUDING THE CITIES OF...WINNEMUCCA...MCDERMITT...JACKPOT... WILDHORSE...OWYHEE...ELKO...SPRING CREEK...CARLIN...WELLS...LEE... RUBY LAKE...BATTLE MOUNTAIN...AUSTIN...EUREKA...DIAMOND VALLEY 314 PM PDT MON OCT 12 2009 ...WIND ADVISORY IN EFFECT FOR NORTHERN AND CENTRAL NEVADA FROM 2 PM TO 11 PM PDT TUESDAY... THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A WIND ADVISORY... WHICH IS IN EFFECT FROM 2 PM TO 11 PM PDT TUESDAY. A MAJOR STORM IS CLOSING IN ON THE CALIFORNIA COAST THAT WILL PRODUCE STRONG GUSTY WINDS OVER THE GREAT BASIN...WITH TERRAIN ENHANCEMENT EXPECTED. THE STRONGEST WINDS IN EXCESS OF 45 MPH ARE ANTICIPATED LATE TUESDAY AFTERNOON AND INTO THE EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
4 follow-up statements
000 WWUS75 KLKN 130953 NPWLKN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 253 AM PDT TUE OCT 13 2009 NVZ013-030>032-034>037-132300- /O.CON.KLKN.WI.Y.0022.091013T2100Z-091014T0600Z/ NORTHERN NYE COUNTY-HUMBOLDT COUNTY-NORTHERN ELKO COUNTY- SOUTHWEST AND SOUTH CENTRAL ELKO COUNTY- RUBY MOUNTAINS/EAST HUMBOLDT RANGE-WHITE PINE COUNTY- NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY- SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY- INCLUDING THE CITIES OF...TONOPAH...WINNEMUCCA...MCDERMITT... JACKPOT...WILDHORSE...OWYHEE...ELKO...SPRING CREEK...CARLIN... WELLS...LEE...RUBY LAKE...ELY...RUTH...MCGILL...BATTLE MOUNTAIN... AUSTIN...EUREKA...DIAMOND VALLEY 253 AM PDT TUE OCT 13 2009 ...WIND ADVISORY REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO 11 PM PDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO 11 PM PDT THIS EVENING. A POWERFUL PACIFIC STORM SYSTEM WILL BRING STRONG GUSTY WINDS TO MOST OF NORTHERN AND CENTRAL NEVADA THIS AFTERNOON AND EVENING. SOUTHWEST WINDS ARE EXPECTED TO INCREASE TO 25 TO 35 MPH WITH GUSTS UP TO 50 MPH BY EARLY AFTERNOON AND CONTINUE THROUGH THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
000 WWUS75 KLKN 131630 NPWLKN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 930 AM PDT TUE OCT 13 2009 NVZ033-140430- /O.EXA.KLKN.WI.Y.0022.091013T2100Z-091014T0600Z/ EXTREME EASTERN ELKO COUNTY- INCLUDING THE CITY OF...WEST WENDOVER 930 AM PDT TUE OCT 13 2009 ...WIND ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO 11 PM PDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A WIND ADVISORY FOR EXTREME EASTERN ELKO COUNTY... WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO 11 PM PDT THIS EVENING. A POWERFUL PACIFIC STORM SYSTEM WILL BRING STRONG GUSTY WINDS TO MOST OF NORTHERN AND CENTRAL NEVADA THIS AFTERNOON AND EVENING. SOUTHWEST WINDS ARE EXPECTED TO INCREASE TO 25 TO 35 MPH WITH GUSTS UP TO 50 MPH BY EARLY AFTERNOON AND CONTINUE THROUGH THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ NVZ013-030>032-034>037-140430- /O.CON.KLKN.WI.Y.0022.091013T2100Z-091014T0600Z/ NORTHERN NYE COUNTY-HUMBOLDT COUNTY-NORTHERN ELKO COUNTY- SOUTHWEST AND SOUTH CENTRAL ELKO COUNTY- RUBY MOUNTAINS/EAST HUMBOLDT RANGE-WHITE PINE COUNTY- NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY- SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY- INCLUDING THE CITIES OF...TONOPAH...WINNEMUCCA...MCDERMITT... JACKPOT...WILDHORSE...OWYHEE...ELKO...SPRING CREEK...CARLIN... WELLS...LEE...RUBY LAKE...ELY...RUTH...MCGILL...BATTLE MOUNTAIN... AUSTIN...EUREKA...DIAMOND VALLEY 930 AM PDT TUE OCT 13 2009 ...WIND ADVISORY REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO 11 PM PDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO 11 PM PDT THIS EVENING. A POWERFUL PACIFIC STORM SYSTEM WILL BRING STRONG GUSTY WINDS TO MOST OF NORTHERN AND CENTRAL NEVADA THIS AFTERNOON AND EVENING. SOUTHWEST WINDS ARE EXPECTED TO INCREASE TO 25 TO 35 MPH WITH GUSTS UP TO 50 MPH BY EARLY AFTERNOON AND CONTINUE THROUGH THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
000 WWUS75 KLKN 132134 NPWLKN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 234 PM PDT TUE OCT 13 2009 NVZ013-030>037-140600- /O.CON.KLKN.WI.Y.0022.000000T0000Z-091014T0600Z/ NORTHERN NYE COUNTY-HUMBOLDT COUNTY-NORTHERN ELKO COUNTY- SOUTHWEST AND SOUTH CENTRAL ELKO COUNTY- EXTREME EASTERN ELKO COUNTY-RUBY MOUNTAINS/EAST HUMBOLDT RANGE- WHITE PINE COUNTY- NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY- SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY- INCLUDING THE CITIES OF...TONOPAH...WINNEMUCCA...MCDERMITT... JACKPOT...WILDHORSE...OWYHEE...ELKO...SPRING CREEK...CARLIN... WELLS...WEST WENDOVER...LEE...RUBY LAKE...ELY...RUTH...MCGILL... BATTLE MOUNTAIN...AUSTIN...EUREKA...DIAMOND VALLEY 234 PM PDT TUE OCT 13 2009 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING FOR NORTHERN AND CENTRAL NEVADA... A WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING. A POWERFUL PACIFIC STORM SYSTEM WILL BRING STRONG GUSTY WINDS TO MOST OF NORTHERN AND CENTRAL NEVADA THIS AFTERNOON AND EVENING. SOUTHWEST WINDS ARE EXPECTED TO INCREASE TO 25 TO 35 MPH WITH GUSTS UP TO 50 MPH THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
000 WWUS75 KLKN 140551 NPWLKN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 1051 PM PDT TUE OCT 13 2009 NVZ013-030>037-140700- /O.EXP.KLKN.WI.Y.0022.000000T0000Z-091014T0600Z/ NORTHERN NYE COUNTY-HUMBOLDT COUNTY-NORTHERN ELKO COUNTY- SOUTHWEST AND SOUTH CENTRAL ELKO COUNTY- EXTREME EASTERN ELKO COUNTY-RUBY MOUNTAINS/EAST HUMBOLDT RANGE- WHITE PINE COUNTY- NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY- SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY- INCLUDING THE CITIES OF...TONOPAH...WINNEMUCCA...MCDERMITT... JACKPOT...WILDHORSE...OWYHEE...ELKO...SPRING CREEK...CARLIN... WELLS...WEST WENDOVER...LEE...RUBY LAKE...ELY...RUTH...MCGILL... BATTLE MOUNTAIN...AUSTIN...EUREKA...DIAMOND VALLEY 1051 PM PDT TUE OCT 13 2009 ...WIND ADVISORY WILL EXPIRE AT 11 PM PDT THIS EVENING... THE WIND ADVISORY WILL EXPIRE AT 11 PM PDT THIS EVENING. WINDS ARE EXPECTED TO REMAIN BELOW ADVISORY CRITERIA THE REMAINDER OF THE NIGHT...THEREFORE THE WIND ADVISORY WILL BE ALLOWED TO EXPIRE AT 11 PM. HOWEVER SOUTH WINDS OF 15 TO 30 MPH WITH GUSTS TO NEAR 40 MPH WILL CONTINUE FOR THE NEXT SEVERAL HOURS. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Elko, NV wrote its last area forecast discussion before this wind advisory went out at Oct 12, 2:51 PM PDT, 23 minutes earlier.
Area forecast discussion, Oct 12, 2:51 PM PDT, 23 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ELKO NV 251 PM PDT MON OCT 12 2009 .SYNOPSIS...A MAJOR STORM IS CLOSING IN ON THE WEST COAST WHICH WILL BRING PRECIPITATION TO THE REGION BEGINNING TUESDAY. THIS WILL PREDOMINATELY BE A RAIN EVENT...WITH SNOWS POSSIBLE ABOVE 7800 FEET. STRONG WINDS WILL ALSO ACCOMPANY THIS STORM. && .SHORT TERM...CLOUDY SKIES IN ADVANCE OF THE FRONT ARE ALREADY IMPACTING THE LKN CWA...EXPECT THE CEILINGS TO LOWER THROUGH THE PERIOD. CURRENTLY...THE SURFACE FRONT IS OFF THE CALIFORNIA COAST. THIS CYCLONE WILL BE A SIGNIFICANT WEATHER PRODUCER FOR THE HIGH DESERT REGION. ALTHOUGH NORTHERN CALIFORNIA AND THE SIERRA WILL GET THE LIONS SHARE OF THE QPF...SPILLOVER IS EXPECTED TO IMPACT CENTRAL AND NORTHERN NEVADA BEGINNING VERY EARLY TUESDAY. AS THIS STORM MOVES INLAND...THE SNOWLINE WILL DESCEND TO 7800 FEET IN PORTIONS OF NORTHERN NEVADA AND ROUGHLY 8000 FEET IN CENTRAL NEVADA. WITH THE JET CORE OF +120KTS PROGGED TO MOVE DIRECTLY ACROSS CENTRAL NEVADA...EXPECT STRONG WINDS. .LONG TERM...THURSDAY NIGHT THROUGH MONDAY. MODELS IN FAIRLY GOOD AGREEMENT BETWEEN THE LONG RANGE MODELS THROUGH THE PERIOD...EXCEPT GFS HAS TROF DEEPER TROF OVER CWA ON MONDAY. RIDGE BUILDS THURSDAY NIGHT INTO FRIDAY FOR ABOVE NORMAL TEMPERATURES WITH READINGS EXPECTED TO REACH THE LOWER 70S BY FRIDAY AFTERNOON IN MOST AREAS. RIDGE SLIDES EAST INTO UTAH SATURDAY AS NEXT UPSTREAM SYSTEM PUSHES INTO THE CALIFORNIA COAST. HIGH CLOUDS EXPECTED TO SPREAD ACROSS THE CWA SATURDAY IN ADVANCE OF THE COLD FRONT. COLD FRONT EXPECTED TO MOVE ACROSS SUNDAY WITH MODELS SUGGESTING PCPN CONFINED TO THE NORTH AT THIS TIME. HOWEVER...PCPN SHOULD DEVELOP OVER SOUTHERN ZONES ON TUESDAY WITH DRYING FROM THE WEST AS HIGH PRESSURE BUILDS ALONG THE WEST COAST. && .AVIATION...A LOW PRESSURE SYSTEM WILL BRING BREEZY TO WINDY CONDITIONS TO MUCH OF NORTHERN AND EAST CENTRAL NEVADA BY NOON TUESDAY. WIND GUSTS ARE EXPECTED UP 45 TO 55 OVER HUMBOLDT COUNTY...OTHERWISE 35 TO 45 MPH REST OF THE AREA. VFR CONDITIONS WILL CONTINUE OVERNIGHT. && .LKN WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY FROM 2 PM TO 11 PM PDT TUESDAY FOR NVZ013-030>032- 034>037. WIND ADVISORY UNTIL 8 PM PDT THIS EVENING FOR NVZ013-035. && 97/87/87
Hazardous weather outlook, Oct 12, 3:47 AM PDT, 11 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ELKO NV 347 AM PDT MON OCT 12 2009 NVZ013-030>037-131100- NORTHERN NYE COUNTY-HUMBOLDT COUNTY-NORTHERN ELKO COUNTY- SOUTHWEST AND SOUTH CENTRAL ELKO COUNTY- EXTREME EASTERN ELKO COUNTY-RUBY MOUNTAINS/EAST HUMBOLDT RANGE- WHITE PINE COUNTY- NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY- SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY- 347 AM PDT MON OCT 12 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NEVADA...NORTH CENTRAL NEVADA...NORTHEAST NEVADA...NORTHWEST NEVADA AND SOUTH CENTRAL NEVADA. .DAY ONE...TODAY AND TONIGHT. FOR TODAY...STRONG SOUTHERLY WINDS WILL DEVELOP OUT AHEAD OF A LOW PRESSURE SYSTEM MOVING ACROSS THE WESTERN UNITED STATES. WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH CAN BE EXPECTED ACROSS PORTIONS OF EAST NORTHERN NYE AND WHITE PINE COUNTIES BEGINNING LATE THIS MORNING THROUGH THE EVENING HOURS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. ABUNDANT MOISTURE WILL BE MOVING INTO NEVADA EARLY TUESDAY MORNING...BRINGING UNSETTLED WEATHER TO THE SILVER STATE. VALLEY RAIN AND HIGH ELEVATION SNOW SHOWERS WILL DEVELOP TUESDAY THIS WILL BRING MODERATE AMOUNTS OF VALLEY RAIN AND HIGH ELEVATION SNOW TO MUCH OF NORTHERN AND CENTRAL NEVADA TUESDAY AFTERNOON THROUGH WEDNESDAY EVENING. SNOW LEVELS ARE EXPECTED TO REMAIN AROUND 7500 TO 8000 FEET DURING THIS EVENT. IN ADDITION TO THE WET CONDITIONS...THIS STORM WILL BRING BREEZY WINDS TO MUCH OF THE AREA TUESDAY AFTERNOON INTO WEDNESDAY. SOUTH TO SOUTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS TO 40 MPH WILL BE POSSIBLE DURING THIS TIME FRAME. PLEASE VISIT US ON THE WEB AT WWW.WEATHER.GOV/ELKO OR STAY TUNED TO NOAA WEATHER RADIO FOR UPDATES ON THIS UPCOMING STORM. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ASKED TO REPORT SIGNIFICANT WEATHER ACCORDING TO STANDARD OPERATING PROCEDURE.
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.